MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55239
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422); Claudication (2550); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the patient had a right limb occlusion post endovascular aneurysm repair (evar).The zenith flex with spiral-z technology aaa endovascular graft iliac leg (right limb) was implanted during the evar procedure performed on (b)(6) 2016.The patient has developed pain and claudication.The ipsilateral limb is completely occluded.There were no post implantation or adjunctive procedures performed.The manufacturer has requested additional information on patient treatment and patient's outcome but have not received a response at this time.
 
Additional Manufacturer Narrative
Concomitant medical products: zalb-30-108 lot: 6137166; zsle-16-74 lot: 6883852; zsle-16-90 lot: 5821557.Patient code: no code available - surgical intervention required.Investigation/evaluation: the device was not available for evaluation.Without the complaint device, a physical investigation was not able to be completed.Imaging was provided for review.A document based investigation has been performed including a review of the provided imaging, device history record, instructions for use, and quality control data.Each zenith device is shipped with instructions for use (ifu), which states warnings, precautions and instructions for use.Warnings and precautions state that patients with poor outflow or a hypercoagulable state (e.G., cancer) may be at an increased risk of a thromboembolic event.The device history record was reviewed and no non-conformances related to the reported failure mode were noted.Impressions of the imaging reviewer: right zsle thrombosis with occlusion is confirmed.The extent and thickness of mainbody thrombus was greater than usual and may have been encouraged by thrombus filling the distal mainbody dead space.The dead space thrombus could not have been the primary cause.Otherwise, the left zsle which was much closer and surrounded by the dead space thrombus would have thrombosed instead.The right zsle thrombosis was without anatomic explanation.The zsle was widely patent, straight, and without inflow or outflow obstruction.A right renal infarct was present.A two-year post implantation computed tomography angiography (cta) was provided and reviewed.Right zsle thrombosis with occlusion is confirmed.There was dead space in the distal main body lumen created by bilateral zsle extension into the endograft lumen.Thrombus also lined the mainbody and the filled dead space.The mainbody mural thrombus was continuous with the right zsle thrombus.The inferior pole, right kidney was infarcted from sealing stent covering of an inferior accessory right renal origin.Based on the information provided and the image review a cause for thrombus in the right zsle could not be established.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the patient was on asa (aspirin).The patient did not have calcified or tortuous anatomy.To treat the occlusion the patient had thrombolysis and multiple covered stents implanted.After the secondary procedure, the vessel was opened up and remains open.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7723718
Report Number1820334-2018-01973
Device Sequence Number11025557
Product Code MIH
UDI-Device Identifier10827002552392
UDI-Public(01)10827002552392(17)180424(10)5821557
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2018
Device Model NumberG55239
Device Catalogue NumberZSLE-16-90-ZT
Device Lot Number5821557
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;